Thunderstorm Wind, Marshall
- When
- July 24, 4:00 PM CST
- Where
- Marshall County, 5 mi E of Kingston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.000, -96.633
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 24, 2:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT JUL 24 2004 .DISCUSSION... STORMS ARE FORMING ALONG THE COLD FRONT THAT IS SLOWLY PROGRESSING SOUTHEAST ACROSS THE SOUTHEASTERN PART OF OUR FORECAST AREA. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE UNTIL THE FRONT MOVES OUT OF THE FORECAST AREA LATE THIS EVENING. BEHIND THE FRONT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE... BUT LESS OF THEM AND NOT AS STRONG. THE SHORT-TERM LIKELIHOOD OF THUNDERSTORMS IN OUR FAR SOUTHEAST COUNTIES WILL LEAD TO SOME APPARENT INCONSISTENCIES WITHIN THE TEXT FORECASTS. THE FORECASTS FOR THAT AREA THAT INCORPORATE THE PRE-00Z TIME PERIODS... OR ARE SUFFICIENTLY DETAILED... WILL SHOW LIKELY PRECIPITATION EARLY THIS EVENING... WHILE THE LESS-DETAILED TABLES WILL SHOW ONLY A CHANCE... IN A SIMILAR MANNER AS THE PRELIMINARY NUMBERS BELOW. RELATIVELY COOL WEATHER WILL CONTINUE FOR SEVERAL MORE DAYS... ESPECIALLY TOMORROW... AS THE COOL HIGH PRESSURE SYSTEM SETTLES OVER THE SOUTHERN PLAINS. AN UPPER-LEVEL SYSTEM WILL PROVIDE A SLIGHT CHANCE OF SHOWERS TOMORROW... BUT THOSE SHOWERS SHOULD DISSIPATE BY SUNSET. AFTER THAT... NORTHWEST FLOW SETS UP AGAIN... AND OVERNIGHT CONVECTION WILL BE POSSIBLE... BEGINNING IN THE WEST TOMORROW NIGHT. ADDITIONAL CHANCES FOR PRECIPITATION WILL OCCUR EARLY NEXT WEEK AS THE COLD FRONT RETURNS NORTH AS A WARM FRONT... BEFORE DISSIPATING. BY LATE NEXT WEEK... WE SHOULD BE BACK INTO MORE NORMAL SUMMER MODE ONCE AGAIN. THERE IS STILL A GOOD CHANCE THAT THE LOWS MONDAY MORNING... JULY 26... WILL BE NEW RECORD LOWS FOR THE DATE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 61 74 61 83 / 20 20 10 10 HOBART OK 61 78 61 85 / 20 20 20 20 WICHITA FALLS TX 65 80 63 86 / 30 40 10 10 GAGE OK 57 76 56 84 / 0 20 20 20 PONCA CITY OK 60 73 60 82 / 20 20 10 10 DURANT OK 67 78 66 84 / 40 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23 = CMS
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUL 24 2004
OKZ004>048-050>052-TXZ083>090-251200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PARTS OF SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM MARIETTA...TO
ADA...TO WETUMKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
UNTIL 9 PM.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON THROUGH MID EVENING.
DISCUSSION...
AN UNUSUALLY STRONG COLD FRONT FOR LATE JULY WILL MOVE SOUTHEAST
ACROSS SOUTHERN AND EASTERN OKLAHOMA AND NORTH CENTRAL TEXAS THIS
AFTERNOON AND EVENING. BREAKS IN THE CLOUDS TO THE SOUTHEAST OF THE
FRONT WILL RESULT IN HEATING AND DESTABILIZATION OF THE AIR MASS
AHEAD OF THE FRONT...WHILE WIDESPREAD CLOUDS AND AN UNSEASONABLY
COOL AIR MASS BEHIND THE FRONT KEEP MOST OF CENTRAL AND WESTERN
OKLAHOMA IN THE 70S AND LOWER 80S THIS AFTERNOON. DIFFERENTIAL
HEATING ACROSS THE FRONT WILL STRENGTHEN THE FRONTAL ZONE THIS
AFTERNOON...WHICH WILL LIKELY SET THE STAGE FOR SHOWERS AND
THUNDERSTORMS TO BEGIN TO DEVELOP AND INTENSIFY ALONG AND AHEAD OF
THE FRONT...FROM NORTH CENTRAL TEXAS NORTHEASTWARD INTO SOUTHEAST
OKLAHOMA... BY MID AFTERNOON. RELATIVELY WEAK WINDS ALOFT WILL LIMIT
THE POTENTIAL FOR SEVERE THUNDERSTORMS...BUT INSTABILITY WILL LIKELY
BECOME SUFFICIENT TO ALLOW A FEW STORMS TO PRODUCE HAIL UP TO NICKEL
SIZE AND WINDS LOCALLY UP TO 60 TO 70 MPH.
THE FRONT WILL MOVE SOUTH INTO TEXAS AND THE THUNDERSTORM POTENTIAL
WILL DECREASE BY MID EVENING.
BEHIND THE FRONT...A FEW ELEVATED THUNDERSTORMS MAY DEVELOP FROM
WESTERN NORTH TEXAS INTO SOUTHWEST AND CENTRAL OKLAHOMA THIS
AFTERNOON. DUE TO THE ELEVATED NATURE OF THESE STORMS AND THE COOL
AND STABLE SURFACE AIR...SEVERE WEATHER POTENTIAL WITH ANY OF THESE
STORMS WILL BE MINIMAL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY ACCOMPANY THUNDERSTORMS OVER SOUTHEAST
AND SOUTH CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING...WHICH COULD
CAUSE PONDING ON ROADWAYS AND FLOODING OF LOW-LYING OR POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
WITH NORTHWEST FLOW ALOFT... THUNDERSTORMS WILL BE POSSIBLE ACROSS
WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS LATE SUNDAY NIGHT.
CHANCES FOR THUNDERSTORMS WILL RESUME TUESDAY AND CONTINUE THROUGH
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 205 PM CDT SAT JUL 24 2004 OKZ041-241915- MURRAY OK- 205 PM CDT SAT JUL 24 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LAKE OF THE ARBUCKLES AT 205 PM CDT...MOVING EAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 333 PM CDT SAT JUL 24 2004 OKZ050-051-242045- LOVE OK-MARSHALL OK- 333 PM CDT SAT JUL 24 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF MARIETTA AT 333 PM CDT...MOVING EAST AT 20 MPH. OTHER STRONG STORMS EXTENDED FROM WEST OF MARIETTA WEST TO NEAR GRADY...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN AND STRONG GUSTY WINDS...POSSIBLY TO AROUND 50 MPH... ARE POSSIBLE. THE STORM SOUTH OF MARIETTA WILL APPROACH WEST SIDES OF LAKE TEXOMA BY 4 PM. 24
The Norman radar (KTLX), 160 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414152, 5414153.